Question about PEP
Feb 23, 2014
I may have been exposed to HIV in this this sonday when i had sex with a female frien of mine, then, about 10 hours later i went to my doctor and he gave me Post-exposure prophylaxis. My doctor prescribed to me Biovir (Zidovudina+Lamivudina)300+150 mg/ 2 caps twice a day and Lopinavir and ritonavir (Kaletra) 200+50 mg. I'm using these medications for 24 hours.
My question is the following: - In these respective drugs it is possible to contain HIV, like as vaccines, where the virus is attenuated??
I doubt very much that i might have caught HIV because i just recive an unprotect oral sex, I just took prophylaxis because I am a very suspicious men, could i say kind of paranoid. My fear now is get HIV or another disease from these drugs, there is this possibility?
Can I continue taking the medication even with 0% chance I have caught hiv sonday?
I am very afraid of catching HIV, then if the "Kaletra and biovodir" have any chande to transmit hiv I'll stop taking it right now!
Response from Dr. Young
Hello and thanks for posting.
HIV medications do not contain HIV. Period. So, yes, you can take PEP without any risk of getting HIV from the medications.
For that matter, your possible exposure was extremely low risk (some would say zero risk). PEP probably wasn't needed.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection Sign Of Ars
- Hairy Tongue After Anal Sex Bottom Worried I Have HIV
- Oral Ulcers After Fingering Stripper Worried I Have HIV
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Sore On Penis After Sucking Penis Worried I Have HIV
- White Tongue After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.